MAUDE Adverse Event Report: CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY

CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY
Catalog Number TPT1000
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0201 patient problem code: f24.
 
Event or Problem Description
It was reported by consumer that licaine did not numb the patient.Verbatim: rcc received a complaint via email.Email(s) attached.Description: licaine did not numb the patient lot: 001520449 lidocaine lot: gt7587 catalog number: tpt1000.
 
Event or Problem Description
It was reported by consumer that licaine did not numb the patient.Verbatim: rcc received a complaint via email.Email(s) attached.Description: licaine did not numb the patient lot: 001526865.Lidocaine lot: gt7587.Lot: 001520449.Lidocaine lot: gt7587.Catalog number: tpt1000.Please reach out and request to verify the following: any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? no, the only thing i have are the outer package of the tray itself.Can you provide a exact date of event? 12/27.Did the event directly, or indirectly involve a patient or user? yes.Response received: was the lidocaine not effective? it was not effective.What was the impact to the patient? the patient could feel still during the procedure, a different lidocaine was used.Is there a photo or sample available showing the reported issue? if yes, please provide mailing address and email address: no.Was there any medical intervention required including diagnostics, procedures, and treatment delay? used a different lidocaine after the patients remarks.How was the issue resolved? used a different lidocaine after the patients remarks.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001520449 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed, no deviations or damage was reported.Retains were reviewed, and all samples met specifications per the local standard.The supplier was alerted as part of quality notification in an effort to raise awareness and to inquire about any additional testing that may have been performed.The vendor returned with a response that included test results per the certificate of compliance, no issues were found.Based on the available information, we are unable to confirm a supplier or manufacturing failure, as no issues were identified reviewing the incoming inspection records that include the certificate of conformance from the supplier, and no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
THORACENTESIS/PARACENTESIS TRAY
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18518166
Report Number1625685-2024-00005
Device Sequence Number20520892
Product Code PXI
UDI-Device Identifier10885403108488
UDI-Public(01)10885403108488
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberTPT1000
Device Lot Number0001520449
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown